Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 30, NWS State College, PA

June 17, 2025Bedford County, Blair County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 17, 2025, 8:08 PM EDT for Bedford County, Blair County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2025, 8:08 PM EDT (00:08 UTC)
Expired
Jun 17, 2025, 11:15 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Bedford County, PA, Blair County, PA

The radar

The State College radar (KCCX), 89 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:30 PM EDTFLASH FLOOD2 N Osterburg, PAWater across the roadway on South Imler Valley Rd at the intersection of Sarah Furnace Rd.
Jun 17, 8:40 PM EDTFLASH FLOOD1 Sse Osterburg, PAWater across the roadway on South Imler Valley Rd at the intersection of Heritage Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

624 
WGUS51 KCTP 180008
FFWCTP
PAC009-013-180315-
/O.NEW.KCTP.FF.W.0030.250618T0008Z-250618T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
808 PM EDT Tue Jun 17 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Southwestern Blair County in central Pennsylvania...
  Northern Bedford County in south central Pennsylvania...

* Until 1115 PM EDT.

* At 808 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. The expected rainfall rate is 2 to 4 inches in 1 
  hour. Additional rainfall amounts of 0.5 to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  New Enterprise, Martinsburg, Claysburg, Osterburg, Coaldale, St. 
  Clairsville, Queen, Ski Gap, Blue Knob State Park, Saxton, 
  Woodbury, Defiance, New Paris, Blue Knob Ski Resort and 
  Altoona-Blair County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4011 7872 4026 7864 4028 7865 4028 7864
      4030 7864 4032 7863 4033 7862 4030 7826
      4022 7824 4018 7816 4017 7815 4009 7873

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

Banghoff

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:24 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 17, 3:24 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service State College PA
324 PM EDT Tue Jun 17 2025

.SYNOPSIS...
* Scattered to numerous instances of flash flooding possible
  this afternoon into early tonight across southwestern and
  south central PA
* Strong to potentially severe thunderstorms possible Thursday
  afternoon
* First significant heat wave to the season expected Sunday into
  early week with Major Heat Risk forecast (level 3 of 4)

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Convective activity has begun to overspread southwest PA with
some clearing noted on the latest satellite imagery. Sufficient,
but not significant, low-level shear could support a brief
tornado across south central PA. Any spin ups would be short-
lived.

The far more notable concern today is the potential for
numerous flash floods with significant events possible. An
extremely moist near- record PW environment for mid June will
support a moderate risk excessive rainfall outlook (level 3 out
of 4 ERO) which [since 2009] has only occurred 5-6 days a year
or less than 2% of days annually.

Very moist southwesterly return flow from the Gulf - pinched
between Bermuda-type ridge off the southeast coast and digging
trough tracking east from the mid Mississippi Valley - will
interact with multiple mid level shortwave impulses and a
wavering sfc front to produce enhanced isentropic ascent
supportive of heavy convective rainfall this afternoon into
early tonight.

The high-res CAMs and Warn on Forecast System output are in
good agreement in targeting parts of southwest/southcentral PA
with increasing coverage of heavy t-storm downpours during peak
afternoon/evening heating. The heaviest rainfall corridor is expected
to be south of I-80, west of US-15, and north of I-76. Although
storm motions are expected to be somewhat progressive to the
northeast based on 20-30kt mean wind, the magnitude of deep
layer moisture available to tap will be close to/if not at
record levels for mid June with PWs approaching 2 inches. The
near-record PW and deep warm cloud depths of 13000-14000 ft will
support hourly rainfall that has a chance (20-40%) of exceeding
2"/hr, with sub-hourly rain rates of 3-4"/hr possible. Despite
a lack of organization, repeating rounds of thunderstorms with
these intense rain rates could produce stripes of rainfall
exceeding 3" (50-60%) and locally 5" (20-30%) with the greatest
potential for the higher accumulations suggested by both HREF
and REFS guidance occurring over CPA. With FFG extremely
compromised and reduced to 0.75" or less/1hr in some areas, WPC
has upgraded to a MDT risk for excessive rainfall. Given the
strong +RA signal and background antecedent conditions, a flood
watch was an easy decision to highlight and message what could
be a potential higher-end flooding day in CPA.

A majority of the rainfall is progged to fall within the
Juniata River basin. River flooding is possible in that area
overnight into Wednesday morning with a quick, several-foot rise
in river levels as rain moves through. After somewhat of a lull
in rain coverage/intensity after 03Z or 11pm, high-res ensemble
guidance favors an uptick on shower activity through early
Wednesday morning across the western Alleghenies which appears
tied to a trailing shortwave impulse.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
Another midlevel shortwave trough is fcst to move through the
central Appalachians by 00Z Thu along the northwest periphery of
the upper level ridge off the Carolina coast.

Rather strong heating of a moist environment will result in
moderate to strong buoyancy Wednesday afternoon particularly
across southeast PA. Scattered diurnal storm development will be
possible with guidance generally depicting a belt of 35-45 kt
midlevel flow across the region. This modest flow enhancement
could result in some storm organization, with large PW and
steepened low-level lapse rates resulting in a threat for at
least isolated damaging wind. The D2 MRGL risk SWO clips the
eastern portion of the lower Susquehanna Valley.

By Thursday, a seasonably deep 500mb trough will move across
the Great Lakes into the Northeast CONUS. With rich moisture
already in place, it won't take much heating to drive
thunderstorm development Thursday afternoon ahead of and along
an approaching cold front. Timing of the cold front still varies
somewhat which adds an element of uncertainty to the severe
storm potential. That being said, SPC transitioned the D4 15%
severe prob to a D3 SLGT risk SWO which essentially covers the
southeastern 1/2 of CWA.

Higher confidence outcome is the front clears the area Thursday
night which will bring drier/less humid conditions to close out
the week an officially kick of astronomical summer (see climate
section).

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As upper ridging builds in, a capping inversion will limit any
shower/thunderstorm chances to sub 20 pct for Sat-Mon. By
Sunday, highs in the low to mid 90s are becoming more likely as a
very strong ridge of high pressure with 500mb heights
approaching 600dm builds overhead. NAEFS guidance depicts a ~72
hour period of anomalous 500mb heights, 700mb temperatures, and
850/925mb specific humidity values (>99th percentile for this
time of year). If such a forecast materializes, we could be
looking at a several day stretch of extreme heat and humidity
across the region. Monday looks to be the hottest day of the
stretch, with highs currently forecast in the 90s for most of
the area. Dewpoints in the mid 70s would push heat index values
over 100F for most locations east of I-99 and south of I-80,
with values approaching 105+ in the Lower Susquehanna Valley.
Although this forecast is still several days out and
uncertainty remains, the fact that we have been in a stretch of
relatively cool conditions means the quick switch into
significant heat and humidity could exacerbate the risk for
heat-related impacts.

In addition to warm afternoon temperatures and heat index
values, overnight lows will provide little to no relief from the
heat. With the expected stretch of hot and humid conditions, those
with heightened susceptibility to heat, such as young children,
older adults, people with chronic medical conditions, and
pregnant women, should prepare to limit time outdoors, wear
light clothing, and drink plenty of water later this weekend
and early next week.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 19z, MVFR to IFR cigs blanketed central PA, with satellite
imagery showing any improvement confined to Somerset County.
Showers and thunderstorms will become more numerous, with the
heaviest activity in the afternoon hours expected around JST.
The heaviest rain is expected prior to 02z Wed. Later tonight,
cigs are expected to lower across much of the area, with IFR to
LIFR conds expected for most airfields. The highest chance for
LIFR cigs (30-40 pct) will be across the southeast (MDT, LNS).
Conditions will generally improve into Wed afternoon, with most
sites improving to MVFR. Showers and thunderstorms are expected
again Wed afternoon.

Outlook...

Thu...Predominantly VFR, although strong PM t-storms are
possible with a cold frontal passage.

Fri...Predominantly VFR, with a slight chance of a rain shower
north.

Sat-Sun...Mainly VFR. Hot.

&&

.CLIMATE...
Astronomical Summer (solstice) officially arrives on Friday,
June 20, at 10:42 p.m.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM EDT this evening for PAZ010>012-
017>019-024>028-033>036-045-049-050-056-063.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl/Banghoff
SHORT TERM...Steinbugl/Banghoff
LONG TERM...Steinbugl/Colbert
AVIATION...Martin/Colbert
CLIMATE...Steinbugl
Hazardous weather outlook, Jun 17, 2:22 PM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
222 PM EDT Tue Jun 17 2025

PAZ004>006-037-041-181830-
Warren-McKean-Potter-Tioga-Northern Lycoming-
222 PM EDT Tue Jun 17 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated to scattered flash floods are possible this afternoon into
early tonight. Most flooding will be localized with the most
vulnerable locations being urban areas, roads, and small streams.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong thunderstorms with gusty winds are possible Thursday
afternoon.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ010>012-017-018-024-033-181830-
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria-
Somerset-
222 PM EDT Tue Jun 17 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong thunderstorms with gusty winds are possible Thursday
afternoon.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ042-046-051>053-057>059-064>066-181830-
Sullivan-Southern Lycoming-Montour-Northumberland-Columbia-Dauphin-
Schuylkill-Lebanon-Adams-York-Lancaster-
222 PM EDT Tue Jun 17 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated to scattered flash floods are possible this afternoon into
early tonight. Most flooding will be localized with the most
vulnerable locations being urban areas, roads, and small streams.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong to potentially severe thunderstorms with damaging winds
are possible Thursday afternoon and evening.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-025>028-034>036-045-049-050-056-063-181830-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Franklin-Southern Clinton-Union-Snyder-Perry-Cumberland-
222 PM EDT Tue Jun 17 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

 Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong to potentially severe thunderstorms with damaging winds
are possible Thursday afternoon and evening.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jun 17, 4:27 PM EDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
427 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Flash Flood      1 SSE Ebensburg         40.48N 78.72W
06/17/2025                   Cambria            PA   Public

            Four feet of water was reported at the
            intersection of South Center Street and
            Lakeview Road, closing the intersection.

&&
Local storm report, Jun 17, 4:29 PM EDT, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
429 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     Flash Flood      2 N Scalp Level         40.27N 78.84W
06/17/2025                   Cambria            PA   Emergency Mngr

            Water reported to be across roads in
            southern Richland Township.

&&
Local storm report, Jun 17, 4:30 PM EDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
430 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Flash Flood      1 SSE Ebensburg         40.48N 78.72W
06/17/2025                   Cambria            PA   Emergency Mngr

            Corrects previous flash flood report from 1
            SSE Ebensburg. Four feet of water was
            reported at the intersection of South Center
            Street and Lakeview Road, closing the
            intersection.

&&
Local storm report, Jun 17, 5:35 PM EDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
535 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flash Flood      1 E Duncansville        40.43N 78.42W
06/17/2025                   Blair              PA   Dept of Highways

            Water was observed across the roadway near
            the intersection of Plank Road and Route 22
            between Duncansville and Hollidaysburg.

&&
Local storm report, Jun 17, 5:37 PM EDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
537 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Flood            3 N Ski Gap             40.36N 78.52W
06/17/2025                   Blair              PA   Public

            Creek overflowing along with cropland, yard,
            and basement flooding reported.

&&
Local storm report, Jun 17, 7:28 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
728 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Flood            3 NE Scalp Level        40.28N 78.80W
06/17/2025                   Cambria            PA   Public

            Standing water observed alongside roads in
            the vicinity of Elton to the east of the
            University of Pittsburgh - Johnstown campus.

&&

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:20 AM EDTFlash Flood WarningCTPClearfield3 hr
Jun 18, 4:55 PM EDTSevere Thunderstorm WarningCTPWarren65 min
Jun 18, 5:14 PM EDTSevere Thunderstorm WarningCTPWarren46 min
Jun 18, 5:39 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Warren66 min
Jun 18, 6:56 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk19 min
Jun 18, 7:08 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk52 min
Jun 18, 7:15 PM EDTFlash Flood WarningCTPClearfield, Elk2 hr
Jun 18, 7:34 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga41 min
Jun 18, 7:51 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Clinton, Huntingdon39 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.